Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Prime ideals in enveloping rings

Author: D. S. Passman
Journal: Trans. Amer. Math. Soc. 302 (1987), 535-560
MSC: Primary 17B35; Secondary 16A33, 16A66
MathSciNet review: 891634
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a Lie algebra over the field $ K$ of characteristic 0 and let $ U(L)$ denote its universal enveloping algebra. If $ R$ is a $ K$-algebra and $ L$ acts on $ R$ as derivations, then there is a natural ring generated by $ R$ and $ U(L)$ which is denoted by $ R\char93 U(L)$ and called the smash product of $ R$ by $ U(L)$. The aim of this paper is to describe the prime ideals of this algebra when it is Noetherian. Specifically we show that there exists a twisted enveloping algebra $ U(X)$ on which $ L$ acts and a precisely defined one-to-one correspondence between the primes $ P$ of $ R\char93 U(L)$ with $ P \cap R = 0$ and the $ L$-stable primes of $ U(X)$. Here $ X$ is a Lie algebra over some field $ C \supseteq K$.

References [Enhancements On Off] (What's this?)

  • [1] J. Bergen and S. Montgomery, Smash products and outer derivations, Israel J. Math. 53 (1986), 321-345. MR 852484 (87i:16065)
  • [2] W. Chin, Prime ideals in differential operator rings and crossed products of infinite groups, J. Algebra 106 (1987), 78-104. MR 878469 (88c:16039)
  • [3] J. Dixmier, Enveloping algebras, North-Holland, Amsterdam, 1977. MR 0498740 (58:16803b)
  • [4] K. R. Goodearl and R. B. Warfield, Primitivity in differential operator rings, Math. Z. 180 (1982), 503-523. MR 667005 (83k:13018)
  • [5] N. Jacobson, Lie algebras, Wiley-Interscience, New York, 1962. MR 0143793 (26:1345)
  • [6] M. Lorenz and D. S. Passman, Prime ideals in crossed products of finite groups, Israel J. Math. 33 (1979), 89-132. MR 571248 (82k:16042a)
  • [7] D. S. Passman, Computing the symmetric ring of quotients, J. Algebra 105 (1987), 207-235. MR 871754 (88b:16065)
  • [8] E. Witt, Treue Darstellung Liescher Ringe, J. Reine Angew. Math. 177 (1937), 152-160.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B35, 16A33, 16A66

Retrieve articles in all journals with MSC: 17B35, 16A33, 16A66

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society